The paper presents an asymptotic expansion procedure (with reference to decreasing values of wall-thickness shell-radius ratio) for the solutions of the linear theory of the three simultaneous equations for displacements in isotropic circular cylindrical shells. The resultant expansions are applied to a number of fundamental boundary-value problems for a semi-infinite shell. The analysis shows the importance of the joint consideration of differential equations and boundary conditions for a clarification of the asymptotic nature of the solution to be determined.
Skip Nav Destination
On Asymptotic Expansions for Circular Cylindrical Shells
Department of Mathematics, Massachusetts Institute of Technology, Cambridge, Mass.
- Views Icon Views
- Share Icon Share
- Search Site
Reissner, E. (June 1, 1964). "On Asymptotic Expansions for Circular Cylindrical Shells." ASME. J. Appl. Mech. June 1964; 31(2): 245–252. https://doi.org/10.1115/1.3629593
Download citation file:
Get Email Alerts
A Geometrically Inspired Model for Brittle Damage in Compressible Elastomers
J. Appl. Mech (August 2021)